Florida, 2025

Damaging Wind in Florida, July 30, 2025

July 30, 2025 · NWS JAX · 1 event in 1 county or zone

Hot and humid conditions continued under southwest steering flow. The combination of a moist and unstable airmass triggered diurnal storms, with sea breeze and boundary collisions focused near and east of the Highway 301 corridor into the early evening where storms moved offshore of the local Atlantic coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Hot and humid conditions continued under southwest steering flow. The combination of a moist and unstable airmass triggered diurnal storms, with sea breeze and boundary collisions focused near and east of the Highway 301 corridor into the early evening where storms moved offshore of the local Atlantic coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 11:21 AM EST, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 30, 11:21 AM EST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1221 PM EDT Wed Jul 30 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...

.NEAR TERM...
(Through Tonight)
Issued at 1218 PM EDT Wed Jul 30 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Continued hot and humid conditions this afternoon, along with
lower rainfall chances as high pressure ridging aloft builds in
from the West and PWATs have fallen below 2 inches. These
conditions will lead to a slower start to the Gulf coast sea
breeze in the Southwest steering flow which will start to develop
scattered showers and storms over inland areas by the early-mid
afternoon hours which will slowly track towards the Northeast
around 10 mph and reach the East Coast sea breeze along the
I-95/US-17 corridors by the late afternoon/early evening hours
with some strong storms possible with gusty winds to 40-60 mph
along with locally heavy rainfall/flooding threat due to the slow
storm movement. This activity should push offshore around sunset
with mainly dry and humid conditions for the overnight hours,
before the Southwest flow helps to develop isolated showers and
storms along the FL Big Bend/NE Gulf which may track into inland
NE FL around sunrise. Temps will remain at above normal levels
this afternoon with the late start to convection with widespread
highs into the mid/upper 90s inland and lower 90s at the Atlantic
Beaches, with peak heat indices around 110F and current heat
advisory in place looks good. Low temps only fall into the
mid/upper 70s inland tonight, and around 80F along the Atlantic
Coastal areas. Airmass remains too warm and relatively mixed for
any significant fog late tonight.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 1218 PM EDT Wed Jul 30 2025

High pressure will be centered to the southeast Thursday, with the
ridge extending across south FL. A trough of low pressure will
located across the southeastern US Thursday. The prevailing low
level flow will be from the southwest between these two features.
While weak ridging over the region will help to suppress convection,
the combination of diurnal heating and sea breeze interactions will
keep isolated to scattered storms in the forecast. There could be an
increase in convection near the east coast during the afternoon, as
the Gulf sea breeze meets up with the east coast sea breeze near the
I95 corridor. Temperatures will continue above seasonal averages.
Due to Gulf sea breeze, highs will range from the mid 90s inland, to
mid to upper 90s east.

A heat advisory has been issued for Thursday, due to combination of
hot temperatures and high humidity.

The high center will move further away to the southeast Friday, as
the trough digs along the southeastern US coast. Lows in the mid 70s
will be common, except upper 70s coast.

The trough will remain along the southeastern US coast, extending
across SE GA. Weak lows may form in this trough Friday.
Precipitation chances will begin to increase on Friday as
convergence associated with troughing works along with diurnal
heating and increasing moisture. Convective activity will diminish
with loss of heating Friday night. Highs Friday in the mid to upper
90s expected with lows Friday night in the mid to upper 70s.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1218 PM EDT Wed Jul 30 2025

The trough axis will sink to near the GA/FL line on Saturday. The
chance for storms, some possible strong to severe, will increase
with the boundary overhead. With the expected precipitation and
cloud coverage, temperatures will be a little lower, with highs in
the lower to mid 90s.

Showers with isolated storms may linger into Saturday night, due to
the trough, with lows in the middle 70s.

On Sunday and Monday, the trough will lay out across northern FL,
with high pressure building to the northwest. Precipitation chances
will remain on the high side, with potential for strong to severe
storms continuing. With the boundary across FL, cooler air will move
south into SE GA, so highs will range from the mid to upper 80s over
SE GA, to the lower 90s over NE FL. With the trough in place,
convective chances lingering into the overnights can not be ruled
out. Lows in the mid 70s will be common Sunday night and Monday
night.

The trough weakens Tuesday into Wednesday, as high pressure builds
toward the east. While precipitation chances will remain above
normal, the potential will be lower than over the weekend.
Temperatures will be near to a little above average.

The flow is not very strong this period, so storms which form will
likely move fairly slow, leading to potential for heavy rainfall
and localized flooding, especially Saturday through Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM EDT Wed Jul 30 2025

Forecast on track for mostly VFR conds through the period. SCT to
BKN cumulus development in the 4000-5000 ft range still on track
at all TAF sites, with PROB30 groups still needed for all NE FL
TAF sites in the 17-21Z time frame at GNV, and in the 19-23Z time
frame for the remainder of the NE FL TAF sites for MVFR Conds in
gusty TSRA activity as the Gulf Coast sea breeze meets with the
East Coast sea breeze later this afternoon, returning to VFR conds
after sunset tonight and will only include some patchy fog at VQQ
due to the low fog chances in this pattern. Will leave out PROB30
groups at SSI as rainfall chances remain too low for TSRA chances
through the evening hours. General SW flow at 6-8 knots today,
except for SE winds 8-10 knots at the Coastal TAF sites.

&&

.MARINE...
Issued at 1218 PM EDT Wed Jul 30 2025

A trough of low pressure near the Georgia waters will lift
northward today as high pressure ridging builds back into the
region. This regime will then change little through at least
Friday, which will result in a light offshore wind at night and a
developing sea breeze during the daytime each day. A frontal
boundary will approach the local waters from the north late
Friday, with a surge of South to Southwest winds close to Small
Craft Advisory levels Friday Night. This frontal boundary will
stall just north of the Georgia waters for the weekend, resulting
in an active weather pattern and higher chances for showers and
thunderstorms.

Rip Currents: Low to Moderate rip current risk through the end of
the week with surf/breakers only in the 1-2 ft range.

&&

.CLIMATE...
Issued at 247 AM EDT Wed Jul 30 2025

Daily Record High Temperatures at our local climate sites...

                     WED 7/30   THU 7/31   FRI 8/1

Jacksonville, FL     102/2010   102/1999   102/1999
Gainesville, FL      100/1896   100/1892   100/1896
Craig Airport, FL    101/2010   101/1999   101/1999
Alma, GA (AMG)       101/1961   102/1999   100/1999

Daily Record High Minimum Temps at our local climate sites...

                     WED 7/30   THU 7/31   FRI 8/1

Jacksonville, FL     81/1872    78/1941    82/1873
Gainesville, FL      78/2010    77/2011    77/1893
Craig Airport, FL    80/2010    79/2011    79/1999
Alma, GA (AMG)       77/1999    77/1999    77/1999

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  97  76  97 /  30  20  10  40
SSI  80  95  80  96 /  20  20  10  20
JAX  77  98  77  99 /  20  30  10  30
SGJ  78  95  77  96 /  30  20   0  20
GNV  76  96  75  96 /  20  20   0  30
OCF  76  95  76  95 /  20  30   0  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-023-024-030-
     031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
     237-240-322-325-333-340-422-425-433-522-533-633.

     Heat Advisory from 11 AM to 7 PM EDT Thursday for FLZ021-023-024-
     030-031-035-038-120-124-125-132-136>138-140-220-225-232-233-
     236-237-240-322-325-333-340-422-425-433-522-533-633.

GA...Heat Advisory until 7 PM EDT this evening for GAZ132>136-149-
     151>154-162-163-165-166-250-264-350-364.

     Heat Advisory from 11 AM to 7 PM EDT Thursday for GAZ132>136-149-
     151>154-162-163-165-166-250-264-350-364.

AM...None.
&&

In the hours before

Special weather statement, Jul 30, 3:48 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
448 PM EDT Wed Jul 30 2025

FLZ038-138-302115-
Coastal Flagler FL-Inland Flagler FL-
448 PM EDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH 515 PM EDT...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ormond Beach, moving north at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern
Flagler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2941 8115 2926 8115 2926 8127 2942 8127
      2946 8122 2942 8113
TIME...MOT...LOC 2048Z 187DEG 10KT 2929 8120

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jul 30, 4:22 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
522 PM EDT Wed Jul 30 2025

FLZ024-124-125-225-425-GAZ166-302200-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-Coastal Camden GA-
522 PM EDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NASSAU...NORTHEASTERN
DUVAL AND SOUTHERN CAMDEN COUNTIES THROUGH 600 PM EDT...

At 522 PM EDT, Doppler radar was tracking an area of strong
thunderstorms over and near Jacksonville International Arpt, moving
northeast at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Callahan, Jacksonville International Arpt, Yulee, Talbot Island,
Oceanway, and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3037 8173 3059 8184 3079 8163 3049 8139
TIME...MOT...LOC 2122Z 241DEG 15KT 3050 8171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jul 30, 4:24 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
524 PM EDT Wed Jul 30 2025

FLZ137-237-302200-
Eastern Putnam FL-Western Putnam FL-
524 PM EDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUTNAM COUNTY THROUGH
600 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Satsuma, or 7 miles west of Pomona Park, moving north at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pomona Park, Fruitland, Satsuma, San Mateo, and Welaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2951 8160 2940 8164 2942 8174 2943 8175
      2943 8177 2949 8178 2949 8183 2964 8178
      2961 8157
TIME...MOT...LOC 2124Z 192DEG 10KT 2950 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jul 30, 4:37 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
537 PM EDT Wed Jul 30 2025

FLZ124-125-225-425-302200-
Western Duval FL-Trout River FL-Coastal Duval FL-Coastal Nassau FL-
537 PM EDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES THROUGH 600 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oceanway, or near Jacksonville International Arpt, moving east at 5
mph.

HAZARD...Wind gusts of 45 to 55 mph, pea size hail, excessive
         cloud-to-ground lightning, and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Minor flooding due to heavy rainfall is possible.
         Excessive cloud-to-ground lightning is occurring.

Locations impacted include...
Oceanway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8167 3053 8170 3059 8155 3045 8149
TIME...MOT...LOC 2136Z 255DEG 4KT 3051 8164

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Jul 30, 4:53 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
553 PM EDT Wed Jul 30 2025

GAZ165-166-302230-
Inland Camden GA-Coastal Camden GA-
553 PM EDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMDEN COUNTY
THROUGH 630 PM EDT...

At 553 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3071 8154 3071 8157 3072 8157 3071 8159
      3072 8160 3073 8160 3072 8162 3074 8163
      3073 8163 3073 8165 3075 8166 3075 8168
      3074 8167 3074 8168 3101 8171 3095 8141
TIME...MOT...LOC 2153Z 192DEG 10KT 3078 8162

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Jul 30, 4:56 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT Wed Jul 30 2025

FLZ124-125-302230-
Coastal Duval FL-Coastal Nassau FL-
556 PM EDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES THROUGH 630 PM EDT...

At 556 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yulee to Arlington. Movement was east at
10 to 15 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fernandina Beach, Arlington, Atlantic Beach, Yulee, Neptune Beach,
Mayport, Craig Field, Amelia City, Little Talbot Island, and Fort
Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3030 8164 3050 8164 3052 8163 3063 8164
      3068 8141 3033 8134 3030 8134
TIME...MOT...LOC 2156Z 269DEG 12KT 3061 8162 3034 8163

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SHASHY

The radar

The Jacksonville radar (KJAX), 25 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
July 30, 5:20 PM EST
Where
Duval County, 0.69 mi S of (Crg)craig Fld Jacks
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.320, -81.520

The media shared a photo of a shed that was picked up and destroyed on St. Johns Bluff Road due to strong winds. The time of damage was estimated via radar and a measured wind gust of 48 mph at nearby CRG airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279387.